... Hi guys! Just joining here ... after putting up with aches and pains for about a year and a half, i was just diagnosed with RA. For some reason, i had all the symptoms, but my blood tests were coming back negative for RA (?odd) She just put me on Plaquenil last week, along with a week's worth of prednisone, to see how my body would react.
I must say, I have felt amazing... (36 replies)
... Wow thanks for all the responses....in great detail and with lots of information. This board really helps. I have my hopes up that the Methotroxate will work by itself but I am trying to prepare myself that I too may need another medication to work along with it. ... (36 replies)
... mild pain. I have come to realized that for me, stress and daily life issues, besides bad eating habbits brought mild pain in my toes and neck. I am know taking Methotroxate six times once a week and folic acid to get rid of my pain. I Thank God I have not had any side affects. ... (1 replies)
Do you take just medications or do you take supplements and vitamins, too?
I started on prednisone in early July then MTX was added one month after. I didn't start feeling better until the end of August. I was taking multi-vitamins and joint supplements for 2 mos. before I started taking the medications, and still take them now with my Dr's approval. I always... (36 replies)
... Bummer about the Metho not working...let's hope in the next 4 weeks it does!
Cindy how did you eye apt go? (36 replies)
... I was diagnosed in May and started on Plaquenil at that time. I changed rheumatologists in July and he promptly added MTX to the plaquenil. He has switched me to the MTX injections because of never-ending tummy problems. But neither drug is controlling the RA. It is severe enough that it has begun affecting my bone marrow/red blood cell production and my white count is... (36 replies)
... Cindy, can you give more detail on your eye problems? I am suppose to start plaquenil and metho in nov. I was told to do alot of research on these meds and then we will start them. I already have eye problems with my vision changing more often than usual, so i am alittle concerned about the plaquenil. So any info i would appreciate it.. Thanks Pam (36 replies)
... Hi I take MTX injections. I took pills for 14 mos and injections for 2mths. I was on Plaquenil. Both helped a great deal. I was the rare one who had eye problems on Plaquenil and have to see a eye specialist tomorrow. I cannot imagine getting of MTX.
Cindy (36 replies)
... It looks like these messages are over a month old, but I'll add this just the same. I was diagnosed with RA in 1989. My doctor started me on Methotrexate, Prednisone, Plaquenil, iron 3 times a day and originally tylenol 3 was part of the RX, over the years and with different doctors. the tylenol was first to go about 12 years ago. and iron was replaced with folic acid. I... (36 replies)
... You are very right that reading the side effects are very scary. But when I was researching all the drugs...all of them sound scary........
My doctor just uped my folic acid amount even more to help with hair loss and the nausea. So far no mouth sore problems at all for me. I really have no complaints on the Metho so far!! Now just waiting for it to work.......:) (36 replies)
... I'm a nurse working with pediatric RA patients. I've given Methotrexate to children for many years. It is often given with Folic Acid (a vitamin) to counteract its nausea side effects.
I find that most folks are terrified when they read the literature about the drug, because the literature refers to chemotherapeutic doses. In the case of autoimmune diseases, the doses are... (36 replies)
... Thanks for the response HelloKitty, but I picked Metho...it was the one my Rhuemy doc suggested. So far no bad side effects. A bit queasy on the day I take it. Had my blood taken yesterday to see how that is going since it has been 5 weeks on it.
But if I don't start seeing more results we might add another drug to it:( I am nervous about that...so don't want to think... (36 replies)
... Hi there -
Personally, I have done very well on the Plaquenil. I have been on that and Celebrex for over 2 years - I did so well that they cut my dosages in half. It's hard to say which one you should start on. They both have their potential side effects... I know Plaquenil is the most mild of the DMARDs out there. MTX scared me, so I tried the Plaq first. It did take... (36 replies)
... i hope everything works out and i am also going to try the green tea for i have 40 lbs to lose now and i have been dieting and nothing has worked yet keep me posted on how u are doing (36 replies)
... Thanks Dazed....I am going to tell my doctor. And I am so excited because I am getting a second opinion (I like my doctor just want to make sure we are on the right track!!) and they must have had a cancelation because I am going to be seen Friday morning. Two doctors in one day what fun. THis may sound terrible and I have been having a lot more pain today so maybe I am... (36 replies)
... thank u i will have to try green tea i gained a good 40 lbs (36 replies)
... Hello Daze,
With pregnancy of my second daughter, I gained like 40lbs. and I was slightly heavy to begin with prior to that. After I gave birth, I went down from 165 to149lbs. When I started the prednisone, I thought,"Lord, am I going to weight more than 149lbs?". But actually I lost 28lbs. and it's partly from RA, but I think it's mostly from drinking green tea. I've... (36 replies)
... Hi Kerlin,
How long were you on methotrexate? I've only been on it for 1 month and the only side effects that I've encountered so far is slight dizziness and minor lip sore that goes away after a day after the medication. I take milk thistle once a day. Supposedly it prevents or helps regenerate a damage liver from different pills that one might take. I also take folic... (36 replies)
... yes i did feel the same way u may want to tell your doctor i told my doctor i couldnt take it anymore i really didnt like the idea of taking steriods i gained alot of weight when i took it everyone id different though so talking to your doctor would be good and see what they think hope u feel better (36 replies)
... Lately I have noticed I feel very jittery shortly after I take my prednisone. Now, I don't know if it is that or not. I just feel very anxious and jittery......and sorta like I got go do something gotta go right now...sorta feeling. Sorry I am feeling it now and it makes it hard to concentrate. Is this normal? Should I tell my doctor about this? Does anyone else feel... (36 replies)